Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-21237
Barbour, A D; Gnedin, A (2009). Small counts in the infinite occupancy scheme. Electronic Journal of Probability, 14(13):365-384.
The paper is concerned with the classical occupancy scheme in which balls are thrown independently into infinitely many boxes, with given probability of hitting each of the boxes. We establish joint normal approximation, as the number of balls goes to infinity, for the numbers of boxes containing any fixed number of balls, standardized in the natural way, assuming only that the variances of these counts all tend to infinity. The proof of this approximation is based on a de-Poissonization lemma. We then review sufficient conditions for the variances to tend to infinity. Typically, the normal approximation does not mean convergence. We show that the convergence of the full vector of counts only holds under a condition of regular variation, thus giving a complete characterization of possible limit correlation structures.
26 downloads since deposited on 16 Nov 2009
3 downloads since 12 months
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||07 Faculty of Science > Institute of Mathematics|
|Date:||9 February 2009|
|Deposited On:||16 Nov 2009 20:25|
|Last Modified:||27 Nov 2013 20:35|
|Publisher:||Institute of Mathematical Statistics|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page